thumbnail

Asymptotic expansions of solutions of the heat conduction equation in internally bounded cylindrical geometry

Journal of Applied Physics

By:
and
DOI: 10.1063/1.1722288

Links

Abstract

The formal solutions of problems involving transient heat conduction in infinite internally bounded cylindrical solids may be obtained by the Laplace transform method. Asymptotic series representing the solutions for large values of time are given in terms of functions related to the derivatives of the reciprocal gamma function. The results are applied to the case of the internally bounded infinite cylindrical medium with, (a) the boundary held at constant temperature; (b) with constant heat flow over the boundary; and (c) with the "radiation" boundary condition. A problem in the flow of gas through a porous medium is considered in detail.

Additional Publication Details

Publication type:
Article
Publication Subtype:
Journal Article
Title:
Asymptotic expansions of solutions of the heat conduction equation in internally bounded cylindrical geometry
Series title:
Journal of Applied Physics
DOI:
10.1063/1.1722288
Volume
27
Issue:
12
Year Published:
1956
Language:
English
Larger Work Type:
Article
Larger Work Subtype:
Journal Article
Larger Work Title:
Journal of Applied Physics
First page:
1453
Last page:
1459